Thanks for sharing your story. It is annoying when they change the brand but worth speaking to your pharmacist about it as you did, and I'm so glad they sorted it for you quickly and with understanding. My GP put Accord as the required brand on my prescription and seems to have helped.
Just joining in with this discussion about various brands of Letrozole, because of what happend to me this morning.
My story is that I was prescribed letrozole at diagnosis about a year ago. I took the hospital prescription request to my own health centre pharmacy and asked to speak to the pharmacist for some detailed explanation of the impact of this medication. She was happy to discuss this with me and said that should there be any problems with side effects, etc, then to contact her as there were always alternative medications to achieve efficacy without any unpleasant impact on me. After some initial aches and stiffness, and some other menopausal symptoms, I tolerated the Accord brand and, as I said, I have been taking this for over a year.
However, this morning, I collected a prescription and found that the brand had changed from Accord to Cipra. I questioned this with the dispenser, who was a bit shirty, saying that "letrozole is letrozole" and "we have to take what we're given"! I have no way of knowing whether the new brand would be tolerated by me or not, but I do know that the current one is. I returned home and phoned to speak to the Pharmacist. She remembered me from our previous discussions and understood completely why I would not wish my brand of letrozole to be changed. She said they did not have my prefered brand in stock but phoned another nearby pharmacy, generated another prescription, sent someone to collect it, and arranged that I should call in to the health centre this afternoon to collect it. Such wonderful caring service.
I am telling this story so that others will feel able to contact their pharmacist to discuss their concerns about medications. They are very caring and useful members of your medical team.
I've had 3 prescriptions so far, they've all been 3 different brands 😖
I've had Sun, Amarox and now Accord. After my experience with tamoxifen brands, I now decided to keep a spreadsheet with all the extra ingredients of each brand, and the main side effect I get.
I noticed that Sun is basically similar to Accord, and they give me more joint pain.
Amarox is different from the others and gives me more fatigue.
However, this is still not a wide enough sample for me to go back to my GP, it could just be the start, so I'll wait and see what happens in the next few months...
This is random as I know you posted in January but I was just trying to fathom out why I can barely kneel now having been on Letrozole for 8 months and having been fine to begin with. I have also been taking Amarox after first having Accord so I am switching back. Fingers crossed thanks to this discussion I will not be walking in pain anymore and will be able to straighten my fingers!!! Bone Mets pain seems insignificant considering what this brand of drug has done!
Hope you have managed to get onto Accord. Wishing you well.
I have just started Amarox after 3.5 years on other Letrozole brands, and within a few days my finger tips are terrible, weak, numb and tingling, a bit of knuckle clicking and feels weird trying to touch phone screen.
I got changed to the Sun Brand - awful . Prescription now specifies ACCORD only - walking upstairs pain free is now possible again
So - do ask your GP. Mine was fine about being brand specific
I have been taking Amarox letrozole for thirteen months and am pleased to say that, so far, have not suffered any nasty side effects.
i tolerate Accord fine.....I was also on Accord brand of Tamoxifen.....it is specified on my prescription and as such I have never been dispensed any other brand.....ask your GP to put on your prescription..... sorry you been having a bad time....hope it all works out formyou
Anyone prescribed Amarox brand of Letrozole? I seem to manage reasonably okay on Accord but my latest prescription is Amarox which I havent heard of before. I noticed my side effects have all suddenly worsened, particularly the fatigue, and think it may well be down to this brand. Need to ask my GP to get me back on Accord!!!